How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 27369
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My 11 year old 40 lb dog seems to be having trouble going to

Customer Question

my 11 year old 40 lb dog seems to be having trouble going to pooping...its coming out little trickles of slim...I have checked her anals....She has bee on Prozac for about 2 weeks she has no appetite, could this be a reaction to the prozac
JA: I'm sorry to hear that. What is the dog's name?
Customer: Misty Rose
JA: Is there anything else important you think the Veterinarian should know about Misty Rose?
Customer: she generally has a good appetite and she just saw her vet and he said she was good...
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 4 months ago.

You're speaking to Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply. Please be patient. This may take a few minutes.

Expert:  Dr. Michael Salkin replied 4 months ago.

Yes, anorexia is a common side effect in dogs that's usually transient and may be negated by temporarily increasing the palatability of food and/or hand feeding. Some dogs, however, experience persistent anorexia that precludes further treatment. I suspect that her anorexia has resulted in her not having much to poop although we do see GI effects (diarrhea, usually) with fluoxetine (Prozac) administration. It would be prudent to stop administration of this drug at this time and let Misty Rose's vet know you've done so.

Please respond with further questions or concerns if you wish.

Customer: replied 4 months ago.
Is there anything I can give her to make her feel better
Expert:  Dr. Michael Salkin replied 4 months ago.

Simply stopping administration of the Prozac should be curative. It's not prudent to add yet more drugs such as appetite stimulants or antidiarrheals to counteract the Prozac. Please continue our conversation if you wish.